Ecstasy use complicating with ICA dissection; A case reportEnder UYSAL, Önder KIRDAR, Alper ÖZEL, Şükrü Mehmet ERTÜRK, Hakan YILDIRIM, İsmail CAYMAZ, Muzaffer BAŞAK.
Ecstasy, is a three ring-substituted, methoxylated analogue of metamphetamine is widely used reactional drug, which may cause cerebrovascular accidents, including cerebral infarction, cerebral hemorrhage and cerebral venous thrombosis. An 18-year old man had vertigo, left lower and upper extremity weakness and incontinence symptoms. The patient had taken Ecstasy several times in 4-5 months. Diffusion weighted magnetic resonance imaging showed an acute infarction at the posterior limb of the right internal capsule in the anterior chorodial artery area. Conventional cerebral angiogram demonstrated high grade stenosis of supraclinoid segment of the right internal carotid artery (ICA) and irregular vessel wall. We believe the present case in which there were no other recognized risk factors for cerebrovascular disease, is the first to suggest a link between ICA dissection with ecstasy abuse.
Ecstasy, ICA dissection
American Journal of Research in Medical Sciences
SUBMIT YOUR ARTICLE NOW